... lisinopril each time. My blood pressure at worst was only 130/92 but I also take it for Raynaud's. Has anyone else experienced this? For now I'm taking 20 mg prednisone for 5 days which is helping reduce migraine pain but adding a dose of 10 mg lisinopril knocks out the remainder of the pain for about 12 hours. Just curious if anyone else has had this same experience
After suffering a severe migraine for a week, I noticed that the pain lessened after taking?
- 22 Feb 2011 by tllupton
- 24 Feb 2011
- high blood pressure, migraine, migraine prevention, pain, lisinopril, prednisone, hypertension, migraine prophylaxis, raynaud's syndrome, blood disorders
Lisinopril is an ACE inhibitor so I'm not so sure about it but I do know they have used beta blockers for migraine prevention for years. Beta blockers are a type of blood pressure medication too-it is also used for angina type chest pain. I take Atenolol for blood pressure and sometimes if I feel a migraine coming on I can take an extra atenolol and ward it off. They have used propranolol and metoprolol for migraines a long time! These medications effect the dilation of blood vessels to control bood pressure and this is the mechanism that causes migraines as well (blood vessel changes) so it does stand to reason that it can help. Have you tried propranolol for headaches in the past? If not it might work quite well for you!
Hi I have the opposite happen. If I forget to take my Atenolol, my heart starts beating off beat, which causes pounding in my head, and results in a migraine.
Have you tried the migraine preventative, Vivactil? Its very good and I tell anyone suffering migraines about it. Cathleen
Hi tllupton I am curious to know if you have gone for a natural approach concerning migraine ? Why I ask this is because I know that a vitamin called Feverfew it has been noted for years by health professionals , naturopaths & many people world wide who swear by it.I can honestly say I have seen the positive effect it has on on someone close to me, this person had cronic migraine on average 3 a week which included chills,
headake,vomiting,nausea but after going on Feverfew & staying on it for one month these headakes went down to 1 a week then two months on he only got headakes ( mild ) 1 headake every couple of weeks which ment he did not need to go to hospital anymore like in the past for needles to stop the pain & vomiting.I think with the side effects from many drugs today the alternative approach can work & suggest you try it to see if you can get relief. I feel for you & hope you get relief real soon Candypq
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Aug 2010 • 2 answers
Posted 20 Feb 2013 • 4 answers
Posted 24 Apr 2013 • 4 answers
Posted 16 Jan 2016 • 1 answer
Posted 11 Oct 2017 • 0 answers